MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (100/SP); SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (100/SP); SYSTEM, BLOOD CULTURING
Catalog Number 245113
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd bbl¿ mgit¿ mycobacteria growth indicator tubes, 4ml (100/sp), there was false result due to contamination.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: material 245113 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The media is dispensed into bottles; caps are applied manually then torqued by machine per a standard operating procedure (sop).The bottles are then labeled and terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, bottles are packaged into final shipping configurations.The batch history record review for batch 3025464 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, torquing, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr was reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and one other complaint has been taken on batch 3025464.Retention samples from batch 3025464 (100 tubes) were available for inspection.There were zero contamination defects observed in 100/100 retention tubes from visual inspection.Ten (10) uninoculated retention tube was placed into incubation to test for contamination.Five (5) tubes were placed into the 20 to 25 degrees celsius incubator and five (5) tubes were placed into the 33-to-37-degree celsius incubator.At seven days incubation, there were no traces of microbial growth in the incubated retention tubes.There were three (3) photos received to assist in the investigation of batch 3025464.Six (6) unused returns were received in a zip lock bag in a box with air bubbles to assist with the investigation.Three (3) returned unused tubes were placed into the 20 to 25 degrees celsius incubator and three returned unused tubes were placed into the 33-to-37-degree celsius incubator.At twenty-two (22) days of incubation, there was no growth in the 6 incubated tubes.There were three photos received to assist in the investigation of batch 3025464.One photo was of an open box of tubes with on the top of the caps visible with no batch identification.There was one photo of a tube on its side with the label visible (batch 3025464).The third photo was of a microscope slide with writing.There were forty-eight (48) tubes and one box with a glass slide returned for investigation of batch 3025464.The tubes were in a 100-pack carton, padded with bubble wrap in a zip lock bag inside of a box.The box was with returns for three other complaints.Twenty-four (24) returned tubes were incubated in a 20 to 25 degrees celsius incubator and 24 returned tubes were incubated in a 33 to 37 degrees celsius incubator for 25 days.At 25 days, the was no growth in the 48 tubes.The photos do not confirm contamination.The incubated retention tubes nor returns exhibited no growth after incubation.This complaint cannot be confirmed.This product is not labeled as sterile.Prior to use, each mgit tube should be examined for evidence of contamination or damage.Discard any tubes if they appear unsuitable or exhibit fluorescence prior to use.For tubes that have been put into test and have suspect contamination, it is possible to reprocess contaminated mgit tubes.See the package insert for details for this procedure.This mdr is being submitted as part of a retrospective review of records dating april 2023¿2025, under capa 11910483.

Brand Name
BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (100/SP)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22923673
Report Number1119779-2025-04633
Device Sequence Number15743816
Product Code MDB
UDI-Device Identifier30382902451137
UDI-Public(01)30382902451137(11)230125(17)240120(10)3025464
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954932
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/20/2024
Device Catalogue Number245113
Device Lot Number3025464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown